Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 76, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 28, 2006, 10:16 PM EDT for Tioga County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 10:16 PM EDT (02:16 UTC)
- Expired
- Jun 29, 2006, 12:15 AM EDT
- In force
- 119 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Tioga County, NY
The radar
The Binghamton radar (KBGM), 18 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 290218 FFWBGM NYC107-290415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1016 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... TIOGA COUNTY IN CENTRAL NEW YORK * UNTIL 1215 AM EDT * AT 1008 PM EDT...VERY HEAVY RAIN IS MOVING INTO TIOGA COUNTY. EXPECT A QUICK HALF INCH TO AN INCH OF RAIN...AND THIS SHOULD BE SUFFICIENT TO CAUSE FLASH FLOODING. THIS STORM WILL ALSO PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIOGA TERRACE...OWEGO...NEWARK VALLEY...LOUNSBERRY AND APALACHIN. LAT...LON 4226 7607 4204 7612 4204 7634 4221 7637 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:38 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 28, 9:38 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 938 PM EDT WED JUN 28 2006 .SHORT TERM (TONIGHT - FRIDAY)... UPDATE FOR TONIGHT...2 CLUSTERS OF TSRA DEVELOPED THIS EVE AS 500 MB WAVE EJECTS OUT OF TROUGH OVER OHIO VLY. NAM12 ACTUALLY SHOWS THESE SYSTEMS AS 2 DISTINCT ELEMENTS IN 500 VORT AND QPF FIELDS...THOUGH IT IS RUNNING A FEW HOURS BEHIND. A FEW PULSE SEVERE HAVE BEEN EMBEDDED IN THESE CLUSTERS...BUT TREND OVER THE NEXT FEW HOURS SHOULD BE FOR WEAKENING. -CEMPA AXIS OF THE UPPER TROF PASSES LATE THU AND EARLY FRI ALLOWING FOR SOME SFC AND UPPER RDDG TO BUILD. WHILE MODELS ARE DRY...GIVEN THE LEFTOVER LLVL MOISTURE AND BLO NRML HGTS...FELT AS THOUGH A MENTION OF A SHWR...AT LEAST A SLGT CHANCE...WAS APPROPRIATE. FLWD BLENDED MOS GUID FOR TEMPS...WITH A LEAN TWRD THE MAV. MORFORD && .AVIATION (28/18Z TO 29/18Z)... VFR CONDITIONS PREVAIL THIS AFTN AT ALL SITES WITH SCT/BKN CU. SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NY AND FURTHER WEST THIS AFTN. IT IS POSSIBLE THAT A FEW TAF SITES MAY SEE A THUNDERSTORM LATE THIS AFTN THRU EARLY EVENING. HAVE INCLUDED CB CLD GROUPS TO HINT AT THIS POSSIBILITY. TAFS WILL BE AMENDED IF NEEDED IF THE THREAT OF RAIN OR A THUNDERSTORM BECOMES HIGHER AT ANY LOCATION. SOME FOG OVERNIGHT MAY REDUCE CIGS OR VISBY TO MVFR LEVELS OR POSSIBLY LOWER...ESPECIALLY AT ELM. NEXT ISSUANCE MAY INCLUDE GREATER POSSIBILITY IF NEEDED. CHC OF SHRA OR TSRA AGAIN THURSDAY AFTN. && .LONG RANGE (FRI NIGHT - TUESDAY)... WRN U.S.RIDGE WILL PERSIST WHICH MEANS THAT THE FCST AREA WILL REMAIN UNDER THE INFLUENCE OF BROAD UPPER TROUGH THRU THE PERIOD WITH CHCS FOR SHRA OR TSRA FOR A GOOD PART OF THE TIME. FRI AND SAT MAY WORK OUT TO BE DRY FOR THE MOST PART BEFORE A SERIES OF LOWS/DISTURBANCES BRINGS CHCS FOR PRECIP SUNDAY INTO EARLY NEXT WEEK. WITH AMPLE LOW LEVEL MOISTURE IN PLACE TO FUEL TSRA ACTIVITY, WILL NEED TO WATCH FOR MCS DEVELOPMENT THAT MAY AFFECT THE AREA FROM THE UPPER MIDWEST. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 28, 4:54 AM EDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 454 AM EDT WED JUN 28 2006 NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-290900- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. NYZ015>017-022-023-290900- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 454 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PB
In the hours before
Special weather statement, Jun 28, 6:37 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 637 PM EDT WED JUN 28 2006 NYZ015-022-023-282315- STEUBEN NY-SCHUYLER NY-YATES NY- 637 PM EDT WED JUN 28 2006 * AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST CAMERON...AND MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BATH AND KANONA AT 645 PM EDT... SAVONA AT 650 PM EDT... SONORA AND HAMMONDSPORT AT 655 PM EDT... BRADFORD AND URBANA AT 705 PM EDT... TYRONE AND WESTON AT 710 PM EDT... ALTAY AND READING CENTER AT 715 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 28, 6:44 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 5 SW HAWLEY 41.43N 75.25W
06/28/2006 WAYNE PA PUBLIC
ROADS FLOODED.
&&
MCSpecial weather statement, Jun 28, 7:25 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 725 PM EDT WED JUN 28 2006 NYZ016-017-290030- SENECA NY-SOUTHERN CAYUGA NY- 725 PM EDT WED JUN 28 2006 * AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WATERLOO TO 15 MILES SOUTHWEST OF LODI STATION...AND MOVING NORTHEAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... PACKWOOD CORNERS AT 730 PM EDT... SAMPSON STATE PARK AND ROSE HILL AT 735 PM EDT... WATERLOO AND MAC DOUGALL AT 740 PM EDT... LODI POINT AND WILLARD AT 745 PM EDT... SENECA ARMY DEPOT AND TYRE AT 750 PM EDT... OSGOOD LANDING AND SENECA FALLS AT 755 PM EDT... MONTEZUMA WILDLIFE REFUGE AND SHELDRAKE SPGS AT 800 PM EDT... POPLAR BEACH AND CAYUGA LAKE STATE PARK AT 805 PM EDT... WILLETS AND LEDYARD AT 810 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Local storm report, Jun 28, 7:52 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG BRADFORD 42.37N 77.10W
06/28/2006 STEUBEN NY PUBLIC
LARGE BRANCHES DOWN.
&&
MCSpecial weather statement, Jun 28, 8:03 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 803 PM EDT WED JUN 28 2006 NYZ017-018-290100- SOUTHERN CAYUGA NY-ONONDAGA NY- 803 PM EDT WED JUN 28 2006 * AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LYSANDER TO 13 MILES SOUTHWEST OF KING FERRY...AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FLEMING AT 810 PM EDT... WYCKOFF AT 815 PM EDT... SKANEATELES AT 820 PM EDT... WARNERS AND VILLAGE GREEN AT 825 PM EDT... VAN BUREN AND SENECA KNOLLS AT 830 PM EDT... NEW HOPE AND MARIETTA AT 835 PM EDT... WOODARD AND TAUNTON AT 840 PM EDT... WESTVALE AND ONONDAGA AT 845 PM EDT... SYRACUSE AND OTISCO AT 850 PM EDT... BOATERS SHOULD SEEK SHELTER IMMEDIATELY. MOVE INDOORS OR INSIDE A VEHICLE.
Local storm report, Jun 28, 8:39 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
839 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL MORAVIA 42.71N 76.42W
06/28/2006 E0.75 INCH CAYUGA NY AMATEUR RADIO
DIME-SIZE HAIL
&&
MCThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:19 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 41 min |
| Jun 28, 9:03 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 42 min |
| Jun 28, 9:25 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 50 min |
| Jun 28, 9:42 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| Jun 29, 4:59 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 31 min |
| Jun 29, 5:22 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 38 min |
| Jun 29, 5:49 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 26 min |
| Jun 29, 5:50 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 43 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 27 min |
| Jun 29, 6:07 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 38 min |
| Jun 29, 6:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 46 min |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 43 min |
| Jun 29, 7:14 PM EDT | Flash Flood Warning | BGM | Broome | 2 hr |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 35 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.